What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 25, 2:15 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 25, 2:15 PM EST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
315 PM EDT Wed Aug 25 2021
.SHORT TERM /Tonight through Thursday Night/...
Mid/upper-level wave moving northwest across the region, with the
aid of good diurnal heating, remains the primary driving force for
scattered to widespread convection across the area through the short-
term forecast period. Better coverage focused across the southern
and eastern portion of the area into this evening where some aid
from the sea breeze prevails. Models shift better chances north and
west tomorrow afternoon as the main upper trough axis shifts
northwestward. Instability and lapse rates not indicative of
widespread severe thunderstorm threat, but certainly sufficient for
an isolated strong to severe storm late each afternoon into the
early evening. Temperatures continue seasonably warm through the
period.
20
.LONG TERM /Friday through Wednesday/...
Persistent active, moist weather pattern continues through the
extended period.
Models continue to show broad swath of moisture over the eastern
CONUS around the periphery of Bermuda ridge. Precipitable water
values increase over the southeast through the weekend with modeled
1.8 to 2.3 inches nearing 100 to 150 percent of normal. Have opted
to keep highest rainfall chances over the south/southeastern CWA
where the moisture/coverage should be highest each afternoon and
evening. Though QPF is manageable, periods of heavy rain can be
expected in storms and totals could accumulated quickly.
Focus through the extended will be the next tropical system progged
to move into the Gulf of Mexico by early next week. Deterministic
and ensemble models have very little consensus as this tropical
system emerges out of the Caribbean Sea and into the Gulf of Mexico
by late weekend. The late extended periods are highly dependent on
the ultimate track of this system and changes in what is currently
in the grids through next week are both anticipated and potentially
significant.
31
&&
.AVIATION...
18Z Update...
VFR conditions prevail across the forecast area, outside of
scattered convection, through 06Z. Areas of MVFR or lower ceilings
and visibilities develop by 08-10Z. Will likely see some impacts at
all of the TAF sites, however extent and timing remain somewhat
uncertain at this time. Most likely timing would be in the 10Z
through 14Z time period. Most areas back to VFR by 14-16Z. Scattered
afternoon convection expected once again tomorrow, mainly after 18Z.
Winds will remain easterly through the period, generally 5-9kt
through 00Z, diminishing to 4kt or less overnight before increasing
to 4-8kt by 14-15Z tomorrow morning.
//ATL Confidence...18Z Update...
medium confidence on MVFR/IFR ceilings Thursday morning.
High confidence on all other elements.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 73 88 72 89 / 30 40 20 40
Atlanta 75 88 74 88 / 30 40 30 40
Blairsville 65 83 64 84 / 30 60 40 30
Cartersville 72 88 71 90 / 20 50 30 30
Columbus 73 91 73 90 / 40 30 20 60
Gainesville 73 86 73 88 / 30 50 30 30
Macon 72 91 72 90 / 40 30 20 70
Rome 73 89 72 91 / 20 50 30 30
Peachtree City 72 88 71 88 / 30 40 30 50
Vidalia 73 90 73 88 / 40 20 20 70
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...20
LONG TERM....31
AVIATION...20
Hazardous weather outlook, Aug 25, 4:37 PM EST, 23 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
537 PM EDT Wed Aug 25 2021
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-262145-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
537 PM EDT Wed Aug 25 2021
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Tonight...
Scattered to numerous thunderstorms are possible this evening
across much of north and central Georgia. A few storms could be
strong to severe with gusty winds, locally heavy rainfall, and
lightning as the main hazards.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Scattered to numerous thunderstorms are possible each day through
the end of the week. A more diurnal pattern with isolated to
scattered thunderstorms is expected to return for the weekend into
early next week. With any storms that develop, locally heavy
rainfall, lightning, and gusty winds will be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 25, 2:05 PM EST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
305 PM EDT Wed Aug 25 2021
GAZ074-085-086-251945-
Washington GA-Emanuel GA-Johnson GA-
305 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
EMANUEL, SOUTHEASTERN WASHINGTON AND JOHNSON COUNTIES THROUGH 345 PM
EDT...
At 304 PM EDT...a strong thunderstorm was over Kite, or 12 miles
northwest of Swainsboro...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Wrightsville, Riddleville, Kite, New Home, Meeks, Blundale and
Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3261 8243 3260 8267 3261 8267 3264 8273
3293 8269 3285 8252 3281 8252 3277 8246
3276 8243 3277 8241 3278 8240 3279 8241
3278 8238
TIME...MOT...LOC 1904Z 104DEG 14KT 3272 8250
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 2:15 PM EST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EDT Wed Aug 25 2021
GAZ004-005-007-251945-
Gilmer GA-Whitfield GA-Murray GA-
315 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN GILMER,
CENTRAL MURRAY AND EAST CENTRAL WHITFIELD COUNTIES THROUGH 345 PM
EDT...
At 315 PM EDT...a strong thunderstorm was near Fort Mountain State
Park, or near Chatsworth...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Chatsworth, Eton, Crandall, Conasauga Lake, Dawnville, Sumac,
Ramhurst, Mountaintown, Fort Mountain State Park and North Georgia
Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3489 8462 3485 8462 3485 8457 3471 8455
3464 8487 3491 8490
TIME...MOT...LOC 1915Z 084DEG 8KT 3480 8465
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 3:36 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
436 PM EDT Wed Aug 25 2021
GAZ097-109>111-252100-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
436 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
LAURENS, NORTHEASTERN DODGE, NORTHEASTERN TELFAIR AND WESTERN WHEELER
COUNTIES THROUGH 500 PM EDT...
At 435 PM EDT...a strong thunderstorm was over Little Ocmulgee State
Park, or over McRae...moving north at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Alamo, Helena, Cadwell, Scotland, Towns, Jay Bird Springs,
Achord, Plainfield, Cedar Grove, Little Ocmulgee State Park and
Lowery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3234 8315 3240 8279 3198 8275 3195 8292
TIME...MOT...LOC 2035Z 169DEG 17KT 3210 8289
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 4:05 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
505 PM EDT Wed Aug 25 2021
GAZ090-091-102-103-252130-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
505 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN MARION,
SOUTHEASTERN CHATTAHOOCHEE, NORTHEASTERN STEWART AND NORTHWESTERN
WEBSTER COUNTIES THROUGH 530 PM EDT...
At 504 PM EDT...a strong thunderstorm was over Brooklyn, or 7 miles
northeast of Lumpkin...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cusseta, Richland, Seminole, Charles, Christopher, Jamestown/south
Fort Benning, Brooklyn, Renfroe, Louvale and Manta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3209 8496 3226 8490 3226 8489 3227 8490
3241 8485 3241 8484 3223 8457 3206 8461
TIME...MOT...LOC 2104Z 099DEG 12KT 3215 8474
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 4:14 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
514 PM EDT Wed Aug 25 2021
GAZ078-089-252145-
Harris GA-Muscogee GA-
514 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
MUSCOGEE AND HARRIS COUNTIES THROUGH 545 PM EDT...
At 513 PM EDT...a strong thunderstorm was over Hamilton...moving
southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Columbus, Hamilton, Pine Mountain, Waverly Hall, Bibb City, Goat Rock
Lake, Ellerslie, Edgewood, Highland Park, Laurel Hills, Green Island
Hills, Cataula, Columbus Metropolitan Airport, Rose Hill, Mountain
Hill, Avondale, Fortson, Mulberry Grove, Whitesville-Pine Lake and
Lake Harding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3287 8496 3287 8484 3268 8474 3244 8498
3246 8500 3252 8501 3258 8507 3262 8509
3263 8508 3264 8511 3266 8509 3269 8512
3272 8512 3274 8511 3276 8514 3278 8512
3281 8517 3283 8517
TIME...MOT...LOC 2113Z 062DEG 13KT 3274 8488
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 4:29 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
529 PM EDT Wed Aug 25 2021
GAZ078-079-089-090-252200-
Chattahoochee GA-Harris GA-Talbot GA-Muscogee GA-
529 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
MUSCOGEE, NORTHEASTERN CHATTAHOOCHEE, SOUTHWESTERN TALBOT AND
SOUTHEASTERN HARRIS COUNTIES THROUGH 600 PM EDT...
At 529 PM EDT...a strong thunderstorm was near Box Springs, or 9
miles southwest of Talbotton...moving northwest at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Waverly Hall, Upatoi, Ellerslie, Flat Rock, Box Springs, Midland,
Kenwood, Juniper, Cataula, Baughville and Olive Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3276 8486 3267 8457 3252 8459 3253 8461
3253 8463 3249 8464 3250 8465 3249 8466
3249 8491
TIME...MOT...LOC 2129Z 112DEG 14KT 3259 8465
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH